MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XP

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XP
Model Number ADVIA CENTAUR XP
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A united states (us) customer contacted a siemens customer care center (ccc) and reported that a non-reactive immunoglobulin g (igg) antibodies to hepatitis c virus (ahcv) result was obtained on a patient sample on an advia centaur xp instrument.Calibration was valid and quality control (qc) recovered within acceptable ranges on the day of the event.A siemens customer service engineer (cse) was dispatched to the customer's site.During the visit, the cse tested all dispense valves, replaced and primed acid pump, and determined there were no leaks at the fluid manifold.The cse determined the reagent 3 (r3) probe was bottoming out to cuvette and adjusted the height.The sample probe was also out of alignment and near the cuvette wall and the cse adjusted the alignment.Then, the cse emptied all acid, base, and wash 1 reservoirs and checked connections, bottles, and tubing, and did not observe any leaks; installed and primed new bottles; replaced aspirate probes pinch valve tubing; cleaned luminometer lens, performed an empty and fill cuvette procedure, ran dark counts, and primed water from reservoir to manifolds.As per the customer, the instrument has been operational.Although mechanical malfunctions were identified and addressed, since no other samples were impacted and qc recovered within ranges, preanalytical variables and sample integrity issues potentially contributed to the event.The instrument is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
The customer reported that a non-reactive immunoglobulin g (igg) antibodies to hepatitis c virus (ahcv) result was obtained on a patient sample on an advia centaur xp instrument.The non-reactive result was reported to the physician(s), who questioned the result based on the patient¿s historical result.The sample was repeated thrice on an alternate advia centaur xp instrument and since two of the three results were greater than or equal to 1.00 index value, the sample was considered reactive.The result of 1.03 index was reported as the correct result to the physician(s).The sample was also sent to an alternate laboratory for testing on an alternate methodology and the sample recovered non-reactive for ahcv.The same sample was subsequently repeated on original and alternate instruments for troubleshooting purposes.There are no known reports of patient intervention or adverse health consequences due to the non-reactive ahcv result.

Brand Name
ADVIA CENTAUR XP
Common Device Name
ADVIA CENTAUR XP
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS MANUFACTURING LIMITED
chapel lane, swords, co.
registration number: 8020888
dublin
EI  
Manufacturer Contact
christina lam
511 benedict ave.
tarrytown, NY 10591
9142550090
MDR Report Key18852369
Report Number2432235-2024-00044
Device Sequence Number20686682
Product Code JJE
UDI-Device Identifier00630414573564
UDI-Public00630414573564
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K141999
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA CENTAUR XP
Device Catalogue Number10364455
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2024
Initial Report FDA Received Date03/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/29/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown